North Carolina, 2007

Damaging Winds in North Carolina, June 28, 2007

June 28, 2007 · NWS RAH · 3 events in 2 counties and zones

Scattered thunderstorms formed in the wester piedmont along lee side trough during peak afternoon heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Scattered thunderstorms formed in the wester piedmont along lee side trough during peak afternoon heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 28, 2:06 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 28, 2:06 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU JUN 28 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL CONTINUE
TO EXTEND WESTWARD OVER THE AREA THROUGH FRIDAY... PRODUCING WARM
AND HUMID CONDITIONS. A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTH
CAROLINA OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WINDS AROUND A WEAK SURFACE TROUGH IN THE FOOTHILLS ARE PRODUCING
SOME CONVERGENCE ACROSS THE WEST PIEDMONT AND ACROSS NORTHERN
NORTH CAROLINA. WITH AVAILABLE MOISTURE AND TEMPERATURES INTO THE
LOWER 90S... SCATTERED CONVECTION HAS BROKEN OUT ACROSS CENTRAL
NORTH CAROLINA. ENOUGH INSTABILITY AND WEAK DYNAMICS TO ALLOW
THUNDERSTORMS TO PERSIST WELL PAST DARK. SURFACE FLOW FORECAST TO
BECOME MORE UNIDIRECTIONAL TOWARD MIDNIGHT AND CONVECTION SHOULD
DECREASE... ENDING SHORTLY AFTER MIDNIGHT. MOST FAVORED AREAS FOR
COVERAGE WILL BE IN THE WEST...WHERE CONVECTION WILL PROPAGATE
FROM THE FOOTHILLS...AND ACROSS THE AREA SOUTH OF THE VIRGINIA
BORDER. ENOUGH INSTABILITY FOR ISOLATED SEVERE THUNDERSTORMS...
WITH PRIMARY THREAT OF DOWNBURST WINDS...AND A LESSER THREAT OF
NICKEL HAIL. SLOW MOVEMENT OF THUNDERSTORMS WILL POSE A FLOOD
THREAT SHOULD THIS OCCUR OVER URBAN AREAS.

TEMPERATURES TONIGHT WILL BE MILD...AND SIMILAR TO LAST NIGHT...
WITH MOST LOCATIONS SLIPPING INTO THE LOWER 70S BY SUNRISE FRIDAY.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
CURRENT CONDITIONS OF TODAY PERSIST INTO FRIDAY... WITH THE
ADDITION OF AN 850 MILLIBAR TROUGH TO THE MIX TO AID IN
CONVECTION. WINDS A BIT STRONGER IN THE MID LEVELS FRIDAY
AFTERNOON AND WILL AID IN SUSTAINING THUNDERSTORM UPDRAFTS. SEVERE
THREAT SIMILAR TO TODAY...ALTHOUGH POTENTIAL HAIL SIZES MAY BE
CLOSER TO GOLF BALL...AND DOWNBURSTS WELL IN EXCESS OF 65 MPH.
ALTHOUGH THE POTENTIAL THREAT WILL COVER CENTRAL NORTH
CAROLINA... THE FOCUS WILL BE OVER THE NORTHEAST HALF DURING THE
AFTERNOON.

MID LEVEL FLOW BECOMES MORE WEST TO NORTHWEST SATURDAY BUT
INSTABILITY REMAINS...AS DOES THE 850 MILLIBAR TROUGH. BEST
RAINFALL AMOUNTS LOOK TO BE OVER THE SOUTHEAST HALF OF THE
AREA...IN AND AHEAD OF THE 850 MILLIBAR TROUGH. THE TROUGH EXITS
TO THE SOUTHEAST AROUND SUNRISE SUNDAY...LEAVING THE AREA DRY.

WHERE CONVECTION HOLDS OFF UNTIL MID TO LATE AFTERNOON...
TEMPERATURES WILL RETURN TO THE 90S FRIDAY. EXPECTING ENOUGH
CLOUDS SATURDAY TO KEEP THE NORTH HALF OF THE AREA OUT OF THE 90S.
LOW TEMPERATURES WILL NOT DRIFT FAR FROM 70 DEGREES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE DOMINATES MONDAY...WITH MID LEVEL HIGH
PRESSURE DRIFTING OVER THE AREA FROM THE WEST NORTHWEST TUESDAY.
MID LEVEL HIGH PRESSURE SETTLES OVER THE AREA THROUGH WEDNESDAY
NIGHT...THEN IS FORECAST TO BE OFFSHORE THURSDAY. THIS WILL LEAVE
NEARLY EVERYONE DRY DURING THIS PERIOD...WITH AFTERNOON HIGHS
WARMING INTO THE LOW TO MID 90S BY WEDNESDAY AND THURSDAY. MORNING
LOWS WILL START OUT IN THE MID 60S...BUT WARM INTO THE LOWER 70S
WITH TIME.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

SCATTERED THUNDERSTORMS WILL DEVELOP BY 18-20Z THIS AFTERNOON ACROSS
THE CWA... WITH THE BEST CHANCE IN THE NORTHWEST PIEDMONT (INT/GSO
TAF SITES). VFR CONDITIONS WITH SCT/BKN040 CUMULUS AND TOWERING
CUMULUS ARE GENERALLY EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON...WITH MVFR/IFR CEILINGS AND VISIBILITY LIKELY IN AREAS
AFFECTED BY HEAVY SHOWERS AND THUNDERSTORMS. THUNDERSTORM ACTIVITY
IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. SOME MVFR FOG WILL
BE POSSIBLE DURING THE OVERNIGHT HOURS THROUGH 12Z FRIDAY GIVEN
VERY LIGHT WINDS AND A HUMID AIR MASS IN PLACE...PRIMARILY IN
LOCATIONS THAT RECEIVE RAINFALL LATER THIS AFTERNOON AND EVENING.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN FRIDAY AFTERNOON
AND EVENING IN ADVANCE OF A COLD FRONT APPROACHING THE STATE.

LOOKING BEYOND FRIDAY NIGHT...A COLD FRONT VERY SLOWLY EASES
SOUTHWARD INTO NORTH CAROLINA OVER THE WEEKEND. THERE IS A CHANCE
OF IFR CEILINGS/VISIBILITY SATURDAY NIGHT THROUGH SUNDAY MORNING ALONG
AND JUST BEHIND THE FRONT.. AS WINDS SHIFT AROUND TO NORTHEAST
WITH SPEEDS AT OR ABOVE 10 KNOTS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

AVIATION...VINCENT
Hazardous weather outlook, Jun 28, 11:52 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT THU JUN 28 2007

NCZ007-021>024-038-039-073-074-290915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-
1252 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE NORTHWEST PIEDMONT THIS AFTERNOON THROUGH THIS EVENING.
SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE WESTERN
PIEDMONT OF NORTH CAROLINA BY 3 PM TODAY. SOME STORMS WILL BECOME
SEVERE...WITH DAMAGING WINDS OF 60 MPH OR GREATER...HAIL UP TO THE
SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. THE THREAT OF
SEVERE WEATHER WILL DIMINISH WITHIN AN HOUR OR TWO AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY
AFTERNOON AS A COLD FRONT MOVES SOUTH THROUGH THE STATE. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY THREAT
COMING FROM DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL UP TO THE
SIZE OF NICKELS.

AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON IN THE
NORTHWEST PIEDMONT. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY
AFTERNOON AND EVENING. STORM SPOTTERS ARE ENCOURAGED TO REPORT
ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ008>011-025>028-040>043-075>078-083>086-088-089-290915-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1252 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS CENTRAL NORTH CAROLINA. ISOLATED SEVERE STORMS WILL BE
POSSIBLE...WITH DAMAGING WINDS OF 60 MPH OR GREATER...HAIL UP TO
THE SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. THE THREAT OF
SEVERE WEATHER WILL DIMINISH WITHIN AN HOUR OR TWO AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY
AFTERNOON AS A COLD FRONT MOVES SOUTH THROUGH THE STATE. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY THREAT
COMING FROM DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL UP TO THE
SIZE OF NICKELS.

AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER ACTIVATION MAY BE
NEEDED FRIDAY AFTERNOON AND EVENING. STORM SPOTTERS ARE ENCOURAGED
TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER
SERVICE IN RALEIGH.

VINCENT

In the hours before

Local storm report, Jun 28, 8:47 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     3 NW SANFORD            35.50N 79.22W
06/27/2007                   LEE                NC   DEPT OF HIGHWAYS

            TREES DOWN ON CARBONTON ROAD OFF HIGHWAY 42.

0317 PM     TSTM WND DMG     1 W BAILEY              35.78N 78.13W
06/27/2007                   NASH               NC   COUNTY OFFICIAL

            LARGE MAPLE TREES DOWN ONE MILE WEST OF BAILEY.

0400 PM     TSTM WND DMG     3 NE HOLLISTER          36.28N 77.90W
06/27/2007                   HALIFAX            NC   COUNTY OFFICIAL

            TREES DOWN ON HIGHWAY 561 ON THE NORTH SIDE OF MEDOC
            MOUNTAIN STATE PARK. REPORTED BY PARK RANGER.

0440 PM     TSTM WND DMG     1 E BEAVERDAM           36.27N 77.69W
06/27/2007                   HALIFAX            NC   PUBLIC

            TREES DOWN BETWEEN HEATHSVILLE AND BEAVERDAM.

0445 PM     TSTM WND DMG     OINE                    36.48N 78.23W
06/27/2007                   WARREN             NC   AMATEUR RADIO

            TREE DOWN IN OINE AND WIND DAMAGE TO TOBACCO FARMS IN
            NORTHWEST WARREN COUNTY.

0450 PM     LIGHTNING        NORLINA                 36.45N 78.20W
06/27/2007                   WARREN             NC   EMERGENCY MNGR

            LIGHTNING HIT BARN AND BARN BURNED TO THE GROUND IN
            NORTHWEST WARREN COUNTY.

0515 PM     TSTM WND DMG     2 N MCLEANSVILLE        36.13N 79.66W
06/27/2007                   GUILFORD           NC   LAW ENFORCEMENT

            TREE DOWN IN MCLEANSVILLE.

0520 PM     TSTM WND DMG     4 N GIBSONVILLE         36.16N 79.54W
06/27/2007                   GUILFORD           NC   LAW ENFORCEMENT

            TREE DOWN NORTH OF GIBSONVILLE.

0555 PM     HAIL             WALKERTOWN              36.17N 80.15W
06/27/2007  E0.75 INCH       FORSYTH            NC   PUBLIC

0600 PM     TSTM WND DMG     7 NE WALKERTOWN         36.24N 80.06W
06/27/2007                   FORSYTH            NC   PUBLIC

            TREE DOWN NEAR BELEWS LAKE AND RT 158.

0620 PM     TSTM WND DMG     OAK RIDGE               36.20N 79.98W
06/27/2007                   GUILFORD           NC   PUBLIC

            TREES DOWN NEAR RT 150 AND BUNCH ROAD IN OAK RIDGE.

0620 PM     TSTM WND DMG     1 NE STOKESDALE         36.25N 79.97W
06/27/2007                   GUILFORD           NC   PUBLIC

            NUMEROUS TREES DOWN ON DAWN ACRES GOLF COURSE FROM HIGH
            WINDS.

0708 PM     HAIL             GREENSBORO              36.08N 79.83W
06/27/2007  E0.75 INCH       GUILFORD           NC   BROADCAST MEDIA

            PENNY SIZE HAIL IN DOWNTOWN GREENSBORO. REPORT VIA
            BROADCAST MEDIA.

0712 PM     HAIL             2 SW GREENSBORO         36.06N 79.85W
06/27/2007  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            A SPOTTER REPORTED EXTREMELY HEAVY RAINFALL AND PENNY
            SIZE HAIL AT THE INTERSECTION OF VANDALIA RD. AND
            PINECROFT RD.

0735 PM     FLASH FLOOD      GREENSBORO              36.08N 79.83W
06/27/2007                   GUILFORD           NC   EMERGENCY MNGR

            FLASH FLOODING NOW REPORTED AT LEE/AYCOCK STREETS AND ON
            WASHINGTON STREET IN DOWNTOWN GREENSBORO.

0745 PM     FLASH FLOOD      GREENSBORO              36.08N 79.83W
06/27/2007                   GUILFORD           NC   BROADCAST MEDIA

            MEDIA REPORTED FLOODING ON SOUTH HOLDEN STREET AND SOUTH
            ELM-EUGENE STREET THAT CAUSED PASSENGERS TO ABANDON CARS.

0750 PM     FLASH FLOOD      GREENSBORO              36.08N 79.83W
06/27/2007                   GUILFORD           NC   LAW ENFORCEMENT

            FLASH FLOODING CAUSED ONE WATER RESCUE IN THE GREENSBORO
            COLISEUM PARKING LOT... WHERE WATER LEVELS IN LOW LYING
            AREAS WERE UP TO THE WINDOWS OF MANY CARS.

&&

JBLAES
Special weather statement, Jun 28, 12:43 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT THU JUN 28 2007

NCZ077-281830-
HARNETT-
143 PM EDT THU JUN 28 2007

...A NEARLY STATIONARY STRONG THUNDERSTORM WILL AFFECT HARNETT
COUNTY THROUGH 230 PM EDT...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF LILLINGTON. THE STORM WAS NEARLY STATIONARY.

LOCATIONS JUST SOUTH OF LILLINGTON BETWEEN STATE ROUTE 210 AND
HIGHWAY 401 WILL BE AFFECTED BY THIS STORM.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, Jun 28, 1:51 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT THU JUN 28 2007

NCZ011-281915-
HALIFAX-
251 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 315
PM EDT...

AT 251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENFIELD...OR ABOUT 10 MILES SOUTHWEST OF HALIFAX...MOVING EAST AT
5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ENFIELD AND AREAS
WEST OF SCOTLAND NECK.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING CAN
BE EXPECTED WITH THE THUNDERSTORM. HEAVY RAINFALL...AROUND AN
INCH...IS ALSO LIKELY WITH THE STORM.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. STAY TUNED TO THIS STATION
FOR THE LATEST WEATHER INFORMATION.

DJF
Special weather statement, Jun 28, 2:06 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU JUN 28 2007

NCZ040-281945-
CHATHAM-
306 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WILL MOVE VERY SLOWLY ACROSS EASTERN
CHATHAM COUNTY THROUGH 345 PM EDT...

AT 306 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JORDAN LAKE...OR ABOUT 6 MILES EAST OF PITTSBORO...MOVING EAST AT 5
MPH.

LOCATIONS ALONG HIGHWAY 64 NEAR JORDAN LAKE WILL BE AFFECTED BY THIS
STORM THROUGH 345 PM.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RAINFALL AMOUNTS OF UP TO
AN INCH WILL BE POSSIBLE THROUGH 345 PM.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VINCENT
Special weather statement, Jun 28, 2:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT THU JUN 28 2007

NCZ075-282000-
MOORE-
317 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN MOORE COUNTY
THROUGH 400 PM EDT...

AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VASS...OR ABOUT 7 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR CAMERON AROUND 330 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VINCENT
Special weather statement, Jun 28, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT THU JUN 28 2007

NCZ075-077-282030-
HARNETT-MOORE-
335 PM EDT THU JUN 28 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND MOORE COUNTIES
THROUGH 430 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTHEAST OF VASS...OR ABOUT 10 MILES NORTHWEST OF FORT BRAGG...
MOVING NORTHEAST AT 5 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PINEVIEW AROUND 430 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN...SMALL HAIL AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VINCENT

The radar

The Raleigh/Durham radar (KRAX), 93 km away, was scanning. The volume nearest the first event began at 19:35 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Granville

When
June 28, 2:35 PM EST
Where
Granville County, 1.49 mi NNW of Bullock
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.500, -78.560

Two trees were blown down near Harry Davis Road. Minor crop damage from pea size hail was also reported.

Thunderstorm Wind, Granville

When
June 28, 2:35 PM EST
Where
Granville County, 1.49 mi NW of Bullock
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.495, -78.569

A roof was blown off of a greenhouse near Harry Davis Road.

Thunderstorm Wind, Forsyth

When
June 28, 4:15 PM EST
Where
Forsyth County, 0.56 mi W of Winston Salem
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.100, -80.260

Several trees were blown down blocking traffic at Hawthorn Road and Queen Miller Road near the hospital.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30849, 30851, 30852.